MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 08/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that perforation, pericardial effusion, and cardiac tamponade occurred.A left atrial appendage (laa) closure procedure was being performed.During placement of the watchman truseal access system (was) a 5f pigtail catheter was placed in the laa with difficulty during advancement over a stiff guidewire.The initial attempt at deployment of the 27mm watchman laa closure device was aborted because sheath placement was too proximal during unsheathing.The device was partially deployed with the feet of the device minimally exposed and was recaptured.An effusion sweep was performed and the sweep revealed a pericardial effusion.An angiogram was performed and perforation was noted.Initially, the patient's vital signs were stable but then became hypotensive.A pericardiocentesis was performed and the patient was taken to the operating room for surgical repair.There was suspicion that the difficult placement of the pigtail and stiff guidewire contributed to the perforation.Additionally, the tip of the was noted to have a tear.No additional information is known at this time.
 
Event or Problem Description
It was reported that perforation, pericardial effusion, and cardiac tamponade occurred.A left atrial appendage (laa) closure procedure was being performed.During placement of the watchman truseal access system (was) a 5f pigtail catheter was placed in the laa with difficulty during advancement over a stiff guidewire.The initial attempt at deployment of the 27mm watchman laa closure device was aborted because sheath placement was too proximal during unsheathing.The device was partially deployed with the feet of the device minimally exposed and was recaptured.An effusion sweep was performed and the sweep revealed a pericardial effusion.An angiogram was performed and perforation was noted.Initially, the patient's vital signs were stable but then became hypotensive.A pericardiocentesis was performed and the patient was taken to the operating room for surgical repair.There was suspicion that the difficult placement of the pigtail and stiff guidewire contributed to the perforation.Additionally, the tip of the was was noted to have a tear.No additional information is known at this time.It was further reported that the patient was out of bed the morning after surgery and recovered.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12421764
Report Number2134265-2021-11180
Device Sequence Number14279937
Product Code NGV
UDI-Device Identifier08714729838241
UDI-Public08714729838241
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0024583833
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date09/15/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR